Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 13, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 28, 2025, 5:25 PM CDT for Boyd County, Nebraska. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2025, 5:25 PM CDT (22:25 UTC)
- Expired
- Apr 28, 2025, 5:44 PM CDT
- In force
- 19 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Boyd County, NE
The radar
The Sioux Falls radar (KFSD), 161 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.4 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1586 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -87 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
576
WUUS53 KLBF 282225
SVRLBF
NEC015-282300-
/O.NEW.KLBF.SV.W.0013.250428T2225Z-250428T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
525 PM CDT Mon Apr 28 2025
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Boyd County in north central Nebraska...
* Until 600 PM CDT.
* At 524 PM CDT, a severe thunderstorm was located near Gross, or
near Pickstown, moving east at 50 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Spencer, Lynch, Gross, Bristow, and Monowi.
This includes the following highways...
Highway 281 between mile markers 211 and 223.
Highway 12 between mile markers 121 and 130, and between mile
markers 142 and 143.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4296 9848 4293 9844 4293 9841 4288 9831
4283 9831 4284 9875 4300 9877 4300 9850
TIME...MOT...LOC 2224Z 261DEG 50KT 4299 9862
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Richie1 follow-up statement
850
WWUS53 KLBF 282244
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
544 PM CDT Mon Apr 28 2025
NEC015-282254-
/O.CAN.KLBF.SV.W.0013.000000T0000Z-250428T2300Z/
Boyd NE-
544 PM CDT Mon Apr 28 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOYD COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with this thunderstorm.
LAT...LON 4296 9848 4293 9844 4293 9841 4288 9831
4283 9831 4284 9875 4300 9877 4300 9850
TIME...MOT...LOC 2243Z 261DEG 50KT 4303 9824
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 2:37 PM CDT, 2 hours 48 minutes earlier. Its key messages:
- A Slight Risk (Level 2 of 5) for severe thunderstorms across portions of north central Nebraska this afternoon and evening. The primary severe weather concerns will be large hail, with a secondary threat for damaging wind gusts.
- Another appreciable chance for showers and thunderstorms Wednesday afternoon and evening. Severe potential appears low at this time.
- Temperatures gradually warm from near seasonal to above seasonal late this week into the weekend.
Area forecast discussion, Apr 28, 2:37 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service North Platte NE 237 PM CDT Mon Apr 28 2025 .KEY MESSAGES... - A Slight Risk (Level 2 of 5) for severe thunderstorms across portions of north central Nebraska this afternoon and evening. The primary severe weather concerns will be large hail, with a secondary threat for damaging wind gusts. - Another appreciable chance for showers and thunderstorms Wednesday afternoon and evening. Severe potential appears low at this time. - Temperatures gradually warm from near seasonal to above seasonal late this week into the weekend. && .SHORT TERM /THROUGH TUESDAY NIGHT/... Issued at 236 PM CDT Mon Apr 28 2025 A secondary cold front will continue to drop south across the region this afternoon and evening, bringing the potential for showers and thunderstorms across western and north central Nebraska. Better moisture remains available north of Highway 2, with afternoon dewpoints in the 40s to low 50s. South of Highway 2, dewpoints remain much lower, in the low 30s. Cumulus development, including some showers and thunderstorms are already underway across portions of western Nebraska and is expected to continue and intensify ahead of the cold front. CAPE values are much more substantial across eastern Nebraska, ahead of the primary cold front. However, there is a suggestion of CAPE values in excess of 1,000 J/kg pooling over portions of north central Nebraska, mainly along the Highway 183 and Highway 281 corridors. The HRRR remains quite consistent today, suggesting initial cell development supportive of supercells across this portion of north central Nebraska. GIven the suggested higher cloud base with these cells, and suggested inverted V patterns in the lowest 2 km, believe the main severe threat will be large hail, with a secondary threat of damaging wind gusts. This is further backed by the SPC Slight Risk (Level 2 of 5) across portions of north central Nebraska this afternoon. Have trended PoPs up in the short term across north central Nebraska through this evening. As the cold front pushes through, expect a quick end to precipitation this evening as storms track further east. Tonight, though showers and thunderstorms track out of the region, the skies remain fairly cloudy. With the front pushing through, went ahead and lowered lows tonight by a few degrees, as inherited temperatures were sitting on the higher end of guidance. Skies begin to clear out around sunrise, giving way to a mostly pleasant Tuesday. Highs climb into the mid 60s, with no precipitation expected. Winds may become slightly breezy behind the front, however, should remain mostly under 20 mph through the afternoon across the region. Skies remain partly cloudy overnight, with lows into Wednesday morning dropping into the upper 30s. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... Issued at 236 PM CDT Mon Apr 28 2025 As an upper level trough pushes through the region on Wednesday, another surface level disturbance is expected to track through the region, bringing another chance of showers and thunderstorms Wednesday afternoon and evening. Will need to monitor the potential for a strong system across the southern Plains, which may limit some of our moisture advection into the region. Afternoon CAPE looks to be fairly low across the region on Wednesday, generally under 1,00 J/kg. Upper level winds also appear to be fairly weak, limiting shear potential for more organized convection. Will be monitoring short term forecast trends in case conditions change, but as of now, not expecting storms on Wednesday to reach severe criteria. As the trough exits the region, an upper level ridge tracks over the region for a bit. An upper level low begins to develop across the Desert Southwest, however, there is a bit of uncertainty in timing for when this ejects over the Southern Plains. For now, slight chances of precipitation are in the forecast for this weekend, mainly due to the uncertainty in the track of the upper level low. There is some agreement in cluster analysis placing the low over the southern Plains on Monday, potentially bringing our next chances for rain. However, with this pattern developing, expecting that temperatures remain near seasonal to slightly above seasonal mid to late week, becoming above average by the weekend. For reference, our average highs in North Platte are in the mid to high 60s for early May. The current forecast calls for temperatures late week in the upper 60s to lower 70s. By the weekend, we could see temperatures in the upper 70s, with some suggestion of lower 80s. However, a lot will depend on how the upper level pattern develops over the next few days. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1245 PM CDT Mon Apr 28 2025 Main aviation concern in the immediate short-term the threat for convection to impact both terminals followed by expansive low- stratus tonight introducing MVFR and possibly IFR conditions. This afternoon, watching scattered cumulus develop across much of the Sandhills ahead of increasing rain and thunderstorms further northwest. Expect this activity to be the immediate concern, particularly for VTN, where low-end VFR conditions are likely and eventual thunderstorm activity will likely encroach on the terminal by late afternoon. For now, held off on direct impacts until closer to 28/23z (6pm CDT) with increasingly degraded flight conditions through the evening behind a progressive cool front. For LBF, believe potential thunderstorm impacts could be greater though coverage will likely remain scattered. Because of this, elected to cover with a tempo group for now and will monitor trends/obs later to amend as necessary. Behind the front, low stratus will be expansive across the area and have maintained inherited MVFR conditions to both terminals for much of the evening and overnight hours. Can't rule out brief periods of IFR and potentially LIFR conditions but confidence in including this into prevailing categories is too low at this time. Expect conditions to slowly improve through daybreak on Tuesday for all area terminals. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Richie LONG TERM...Richie AVIATION...NMJ
Hazardous weather outlook, Apr 28, 4:38 PM CDT, 47 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 438 PM CDT Mon Apr 28 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-292145- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 438 PM CDT Mon Apr 28 2025 /338 PM MDT Mon Apr 28 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Scattered thunderstorms will continue through late this evening across much of western and north central Nebraska. A few storms may be strong to severe with large hail around one inch in diameter and wind gusts approaching 60 mph the main concerns. Areas of greatest concern for this potential will be east of Highway 83. Elevated fire weather concerns will persist through this evening, mainly for areas south of Interstate 80. The concern is gusty west winds and dry air. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Rain and thunderstorms will again be possible late Wednesday into early Thursday as well as Saturday into Sunday. At this time, the threat for severe weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time but spotters are encouraged to submit reports of hail or strong winds to the NWS North Platte.
In the hours before
Special weather statement, Apr 28, 3:11 PM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service North Platte NE
311 PM CDT Mon Apr 28 2025
NEZ005-006-008-094-282100-
Brown NE-Eastern Cherry NE-Keya Paha NE-Western Cherry NE-
311 PM CDT Mon Apr 28 2025
...GUSTY SHOWERS WILL IMPACT EASTERN CHERRY...NORTHWESTERN BROWN AND
WESTERN KEYA PAHA COUNTIES THROUGH 400 PM CDT...
At 310 PM CDT, Doppler radar was tracking gusty showers along a line
extending from 11 miles southeast of Kilgore to 7 miles south of
Merritt Reservoir to 15 miles north of Mullen. Movement was east at
30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Valentine, Johnstown, Brownlee, Valentine National Wildlife Refuge,
Merritt Reservoir, Norden, Wood Lake, Moon Lake, North River Trail,
Sparks, Highway 83 crossing the North Loup River, Marsh Flat, Smith
Falls State Park, Schlagel Creek State Wildlife Management Area,
Highway 97 crossing the Niobrara River, Highway 97 crossing Big
Creek, Big Alkali Lake State Wildlife Management Area, and Highway 83
crossing Goose Creek.
This includes the following highways...
Highway 20 between mile markers 190 and 234.
Highway 97 between mile markers 78 and 90, and between mile markers
97 and 141.
Highway 83 between mile markers 164 and 216.
Highway 12 between mile markers 1 and 6, and between mile markers 12
and 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4260 9998 4219 10022 4219 10113 4253 10094
4287 10087 4300 9998 4299 9990
TIME...MOT...LOC 2010Z 268DEG 24KT 4281 10081 4254 10086 4227 10102
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 28, 4:07 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service North Platte NE
407 PM CDT Mon Apr 28 2025
NEZ025-026-036>038-057-059-282145-
Custer NE-McPherson NE-Thomas NE-Blaine NE-Lincoln NE-Logan NE-
Keith NE-
407 PM CDT Mon Apr 28 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN KEITH...NORTHWESTERN
LINCOLN...LOGAN...EASTERN MCPHERSON...NORTHWESTERN CUSTER...SOUTHERN
BLAINE AND SOUTHEASTERN THOMAS COUNTIES THROUGH 445 PM CDT/345 PM
MDT/...
At 406 PM CDT/306 PM MDT/, Doppler radar was tracking a cluster of
strong thunderstorms along a line extending from 16 miles southwest
of Halsey to near Roscoe. Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ogallala, Stapleton, Tryon, Sutherland, Paxton, Dunning, Sarben,
Ringgold, Sutherland Reservoir State Recreation Area, Roscoe, Highway
83 crossing The Dismal River, Coker, O'Fallons, Nevens, Broganville,
Shanklin Bluff, Big Bald Hill, and Brown Lake.
This includes the following highways...
Highway 2 between mile markers 232 and 245.
Highway 61 between mile markers 85 and 86.
Highway 92 between mile markers 200 and 228.
Highway 97 between mile markers 8 and 33.
Interstate 80 in Nebraska between mile markers 127 and 161.
Highway 83 between mile markers 112 and 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4190 9976 4108 10116 4109 10176 4186 10054
TIME...MOT...LOC 2106Z 255DEG 22KT 4171 10045 4115 10153
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 28, 4:30 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service North Platte NE
430 PM CDT Mon Apr 28 2025
NEZ006-007-009-010-282215-
Holt NE-Rock NE-Keya Paha NE-Boyd NE-
430 PM CDT Mon Apr 28 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ROCK...NORTHWESTERN
HOLT...EASTERN KEYA PAHA AND WESTERN BOYD COUNTIES THROUGH 515 PM
CDT...
At 430 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles northeast of Springview, moving east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Naper, Dustin, Burton, Nets Peak, Thomas Creek State Wildlife
Management Area, Mariaville, Mills, and Brocksburg.
This includes Highway 12 between mile markers 61 and 104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4272 9911 4274 9972 4300 9963 4300 9897
TIME...MOT...LOC 2130Z 264DEG 35KT 4291 9948
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Apr 28, 5:19 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service North Platte NE
519 PM CDT Mon Apr 28 2025
NEZ007-282245-
Boyd NE-
519 PM CDT Mon Apr 28 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BOYD COUNTY THROUGH
545 PM CDT...
At 519 PM CDT, Doppler radar was tracking a strong thunderstorm near
Spencer, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Spencer, Lynch, Gross, Bristow, Anoka, and Monowi.
This includes the following highways...
Highway 281 between mile markers 211 and 223.
Highway 12 between mile markers 117 and 130, and between mile
markers 142 and 143.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4296 9848 4293 9844 4293 9841 4288 9831
4283 9831 4284 9881 4300 9885 4300 9850
TIME...MOT...LOC 2219Z 259DEG 41KT 4297 9871
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:05 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 40 min |
| Apr 27, 7:08 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 52 min |
| Apr 27, 7:17 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 43 min |
| Apr 27, 7:28 PM CDT | Tornado Warning | LBF | Cherry, Grant | 47 min |
| Apr 27, 7:33 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Hooker | 42 min |
| Apr 27, 7:44 PM CDT | Tornado Warning | LBF | Cherry, Grant, Sheridan | 46 min |
| Apr 27, 7:49 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 41 min |
| Apr 27, 8:08 PM CDT | Tornado Warning | LBF | Cherry, Grant | 52 min |
| Apr 27, 8:10 PM CDT | Tornado Warning | LBF | Cherry | 35 min |
| Apr 27, 8:44 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Apr 27, 8:44 PM CDT | Tornado Warning | LBF | Cherry | 46 min |
| Apr 27, 9:02 PM CDT | Special Weather Statement | LBF | Sheridan | 43 min |
| Apr 27, 9:10 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 23 min |
| Apr 27, 9:18 PM CDT | Special Weather Statement | LBF | Cherry | 27 min |
| Apr 27, 9:23 PM CDT | Tornado Warning | LBF | Cherry | 37 min |
| Apr 27, 9:52 PM CDT | Tornado Warning | LBF | Cherry | 38 min |
| Apr 27, 10:22 PM CDT | Special Weather Statement | LBF | Sheridan | 38 min |
| Apr 27, 10:25 PM CDT | Tornado Warning | LBF | Cherry | 50 min |
| Apr 27, 10:43 PM CDT | Special Weather Statement | LBF | Sheridan | 32 min |
| Apr 27, 10:57 PM CDT | Tornado Warning | LBF | Cherry | 48 min |
| Apr 27, 11:20 PM CDT | Special Weather Statement | LBF | Sheridan | 25 min |
| Apr 27, 11:32 PM CDT | Special Weather Statement | LBF | Sheridan | 43 min |
| Apr 28, 12:01 AM CDT | Special Weather Statement | LBF | Cherry | 29 min |
| Apr 28, 12:24 AM CDT | Special Weather Statement | LBF | Cherry | 51 min |
| Apr 28, 1:09 AM CDT | Special Weather Statement | LBF | Brown | 66 min |
| Apr 28, 2:33 AM CDT | Special Weather Statement | LBF | Brown, Keya Paha, Rock | 57 min |
| Apr 28, 3:11 PM CDT | Special Weather Statement | LBF | Cherry | 49 min |
| Apr 28, 4:07 PM CDT | Special Weather Statement | LBF | Logan, Thomas | 38 min |
| Apr 28, 4:30 PM CDT | Special Weather Statement | LBF | Keya Paha | 45 min |
| Apr 28, 5:19 PM CDT | Special Weather Statement | LBF | Boyd | 26 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.